MAUDE Adverse Event Report: SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005020X
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d4, g3, h1, h2, h3 and h6.A review of the manufacturing documentation associated with lot 82246696 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, 5mm 20cm saber.018 was put in a heavily calcified artery that was treated with a non-cordis rotablator.Upon second inflation, the balloon ruptured on the calcium.The atms are unknown.The balloon was then being removed over a wire when it may have got caught on calcium.When balloon was pulled out, the scrub tech noticed the distal part of balloon was still in the sfa.The balloon fragment was not removed from the vessel, it was stented across.The patient was taken to the hospital and surgery was done because the patient¿s vessel had thrombosed after.It is believed to be due to some of the balloon fragment still sticking in sfa and partially occluding and slowing the flow.It is unknown what was done during surgery; however, the patient is currently doing well and her sfa is open and has blood flow.The balloon was stored properly according to the ifu and it was prepped correctly as well.The patient was known to have heavily calcified arteries.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
MDR Report Key17154981
Report Number3007635982-2023-00216
Device Sequence Number14896318
Product Code LIT
UDI-Device Identifier20705032069554
UDI-Public(01)20705032069554(17)250630(10)82246696
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Model Number48005020X
Device Catalogue Number48005020X
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Initial Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown